Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 403, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Nov 5, 2000, 6:49 PM CST for Kaufman County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 5, 2000, 6:49 PM CST (00:49 UTC)
- Expired
- Nov 5, 2000, 7:30 PM CST
- In force
- 41 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kaufman County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 93 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 060049
SVRFTW
TXC257-060130-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
649 PM CST SUN NOV 5 2000
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KAUFMAN COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 730 PM CST
* AT 649 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THE LEADING EDGE OF A SEVERE THUNDERSTORM NEAR COMBINE OR
ABOUT 15 MILES WEST OF KAUFMAN...MOVING NORTHEAST AT 30 MPH.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING9 HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 3278 9651 3244 9646 3255 9609 3282 9610
3283 9629What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 3:30 PM CST, 3 hours 19 minutes earlier.
Area forecast discussion, Nov 5, 3:30 PM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CST SUN NOV 5 2000 RADAR INDICATED THE LEADING EDGE OF A SQUALL LINE FROM GAINESVILLE... TO WEST OF FORT WORTH...TO GLEN ROSE...MOVING NORTHEAST AT 30 MPH. ADDITIONAL SHOWERS AND THUNDERSTORMS HAVE DEVELOPED BEHIND THIS SQUALL LINE. THIS LINE SHOULD PROGRESS ACROSS THE AREA DURING THE AFTERNOON AND EVENING HOURS...AND BE EAST OF OUR CWA BY DAYBREAK. WILL GO WITH HIGH POPS TONIGHT ACROSS THE WHOLE REGION...WITH SLIGHT POPS IN THE WEST AND CENTRAL TOMORROW MORNING...BEFORE CLOUDS DECREASE. WILL KEEP PRECIP AROUND A LITTLE LONGER ON MONDAY IN THE EAST. MAIN QUESTION IS FLASH FLOOD POTENTIAL. DUE TO THE FORWARD SPEED OF INITIAL LINE...THE HEAVY RAIN SHOULD BE BRIEF OVER A GIVEN POINT. HOWEVER...WITH MORE ACTIVITY DEVELOPING TO THE SOUTHWEST...THERE MAY BE SOME THREAT OF FLASH FLOODING...ESPECIALLY IN THE SOUTH. SOME AREAS OF THE SOUTHERN CWA RECEIVED COPIOUS AMOUNTS OF RAINFALL THIS PAST WEEK. ADDITIONALLY...EVEN IF IT RAINS LIGHT TO MODERATE FOR A PROLONGED PERIOD...THE FLASH FLOOD POTENTIAL EXISTS. ATTM...IT LOOKS LIKE WE WILL GO WITH A FFA FOR ALL ZONES. WITH THE WET GROUND IN THE SOUTH...AND BULK OF THE CURRENT ACTIVITY IN THE NORTH...HEAVY RAIN AND LOCAL FLASH FLOODING IS POSSIBLE JUST ABOUT ANYWHERE. FWC TEMPS LOOK REASONABLE...AND WILL USE THEM WITH JUST SOME MINOR ADJUSTMENTS. IN THE EXTENDED...MOST OF MONDAY WILL BE DRY OVER THE AREA...AND TUESDAY LOOKS TO BE DRY TOO. ANOTHER SYSTEM WILL APPROACH THE AREA ON WEDNESDAY BRINGING THE POTENTIAL FOR MORE SHOWERS AND THUNDERSTORMS. DFW 59/71/49/60 +200 ACT 60/74/50/64 +200 .FTW...FLASH FLOOD WATCH ALL ZONES TONIGHT. 81
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 7:15 PM CST | Flash Flood Warning | FWD | Lampasas | 2 hr |
| Nov 5, 9:39 PM CST | Flash Flood Warning | FWD | Delta, Hopkins, Hunt, Lamar, Rains, Van Zandt | 3 hr |
| Nov 5, 11:00 PM CST | Severe Thunderstorm Warning | FWD | Anderson | 45 min |
| Nov 6, 12:06 AM CST | Flash Flood Warning | FWD | Delta, Hopkins, Hunt, Lamar, Rains, Van Zandt | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.